MAUDE Adverse Event Report: LIVANOVA USA, INC. PULSE GEN MODEL 102R; GENERATOR

LIVANOVA USA, INC. PULSE GEN MODEL 102R; GENERATOR
Model Number 102R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Seizures (2063)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported that their generator is ¿going on and off.¿ the patient was seen by their neurologist regarding this report of erratic stimulation, and the neurologist believed that the device was ¿malfunctioning.¿ the neurologist mentioned that the patient all of sudden was having an increase in seizures after being seizure free.The physician additionally reported that it was observer that generator was set at 1% duty cycle; however, the physician denies purposefully setting the duty cycle to 1%.A system diagnostics test was performed at the patient¿s appointment and confirmed that the device was functioning properly.The doctor turned off the generator, as the patient stated it was bothering her and referred the patient to the neurosurgeon for battery replacement.An implant card was received confirming that the patient's generator was explanted and replaced due to battery depletion and "irregular stimulation".An image of the parameters and system diagnostics test from the patient¿s appointment was later received.Reviewing the patient¿s parameters it was noticed that the patient was programmed to a 29% duty cycle; however, the programmer falsely displayed a 1% duty cycle.There is a known display error that would explain why a 1% would show after system diagnostics.Any time system diagnostics is performed in-session and the user navigates back to the parameters screen, all values will display correctly (including on time and off time), except for the calculated duty cycle, which will show 1%.This display occurs because the system diagnostics will program the generator to this duty cycle to run diagnostics prior to programming them back to the intended cycle.In these cases the generator is operating at intended duty cycles settings and re-interrogation will resolve the display error.No other relevant information has been received to date.
 
Event or Problem Description
Further follow up with the physician's office confirmed that the patient's increased seizures were above pre-vns levels and that the believed root cause for the increased seizures was a depleted battery.It was noted that to correct the issue of inconsistent stimulation the patient had to undergo battery replacement.The facility provided programming data, which did not support a depleted battery condition as of 05/13/2019.Additionally, the patient's vns generator had been programmed off since 04/25/2019 due to the reported erratic stimulation.No other relevant information has been received to date.

Brand Name
PULSE GEN MODEL 102R
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key8623571
Report Number1644487-2019-00963
Device Sequence Number1654732
Product Code LYJ
UDI-Device Identifier05425025750023
UDI-Public05425025750023
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/14/2017
Device Model Number102R
Device Lot Number4266
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR